Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 13, NWS Tallahassee, FL

February 20, 2020

NWS Tallahassee, FL issued this small craft advisory at Feb 20, 2020, 3:34 AM EST. It took effect at Feb 20, 2020, 7:00 PM EST. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2020, 3:34 AM EST (08:34 UTC)
In effect from
Feb 20, 2020, 7:00 PM EST
Expired
Feb 22, 2020, 10:00 AM EST
In force
39 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

176 
WHUS72 KTAE 200834
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
334 AM EST Thu Feb 20 2020

GMZ750-752-770-772-210600-
/O.NEW.KTAE.SC.Y.0013.200221T0000Z-200222T1500Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
234 AM CST Thu Feb 20 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST SATURDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 feet expected.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  Apalachicola out 60 nautical miles.

* WHEN...From 6 PM this evening to 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ730-755-765-775-210600-
/O.NEW.KTAE.SC.Y.0013.200221T0600Z-200222T1500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
334 AM EST Thu Feb 20 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 10 AM EST
SATURDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 7 feet expected.

* WHERE...Nearshore Gulf waters from the Ochlockonee River to 
  the Suwannee River out 20 nautical miles, Coastal Waters From 
  Ochlockonee River to Apalachicola Fl out to 20 Nm, and Waters 
  from Suwannee River to Apalachicola FL from 20 to 60 NM.

* WHEN...From 1 AM Friday to 10 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
979 
WHUS72 KTAE 201855
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
155 PM EST Thu Feb 20 2020

GMZ750-752-770-772-211000-
/O.CON.KTAE.SC.Y.0013.200221T0000Z-200222T1500Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
1255 PM CST Thu Feb 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST SATURDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 feet expected.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  Apalachicola out 60 nautical miles.

* WHEN...From 6 PM this evening to 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ730-755-765-775-211000-
/O.CON.KTAE.SC.Y.0013.200221T0600Z-200222T1500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
155 PM EST Thu Feb 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM FRIDAY TO
10 AM EST SATURDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 7 feet expected.

* WHERE...Nearshore Gulf waters from the Ochlockonee River to 
  the Suwannee River out 20 nautical miles, Coastal Waters From 
  Ochlockonee River to Apalachicola Fl out to 20 Nm, and Waters 
  from Suwannee River to Apalachicola FL from 20 to 60 NM.

* WHEN...From 1 AM Friday to 10 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
763 
WHUS72 KTAE 210856
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
356 AM EST Fri Feb 21 2020

GMZ730-750-752-755-765-770-772-775-212200-
/O.CON.KTAE.SC.Y.0013.000000T0000Z-200222T1500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
356 AM EST Fri Feb 21 2020 /256 AM CST Fri Feb 21 2020/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM
CST/ SATURDAY...

* WHAT...North-northeast winds 20 to 25 kt with gusts up to 30 kt
  and seas 6 to 9 feet expected.

* WHERE...Waters from Destin to the Suwannee River out to 60 NM.

* WHEN...Through 10 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
108 
WHUS72 KTAE 211943
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
243 PM EST Fri Feb 21 2020

GMZ730-750-752-755-765-770-772-775-220930-
/O.CON.KTAE.SC.Y.0013.000000T0000Z-200222T1500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
243 PM EST Fri Feb 21 2020 /143 PM CST Fri Feb 21 2020/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM
CST/ SATURDAY...

* WHAT...North-northeast winds 20 to 25 kt with gusts up to 30 
  kt and seas 6 to 9 feet expected.

* WHERE...Waters from Destin to the Suwannee River out to 60 NM.

* WHEN...Through 10 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
937 
WHUS72 KTAE 220130
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
830 PM EST Fri Feb 21 2020

GMZ730-750-752-755-765-770-772-775-220930-
/O.CON.KTAE.SC.Y.0013.000000T0000Z-200222T1500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
830 PM EST Fri Feb 21 2020 /730 PM CST Fri Feb 21 2020/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM
CST/ SATURDAY...

* WHAT...North-northeast winds 20 to 25 kt with gusts up to 30 
  kt and seas 6 to 9 feet expected.

* WHERE...Waters from Destin to the Suwannee River out to 60 NM.

* WHEN...Through 10 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
238 
WHUS72 KTAE 220711
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
211 AM EST Sat Feb 22 2020

GMZ730-750-752-755-765-770-772-775-221500-
/O.CON.KTAE.SC.Y.0013.000000T0000Z-200222T1500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
211 AM EST Sat Feb 22 2020 /111 AM CST Sat Feb 22 2020/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM
CST/ THIS MORNING...

* WHAT...North-northeast winds 20 to 25 kt with gusts up to 30 
  kt and seas 6 to 9 feet expected.

* WHERE...Waters from Destin to the Suwannee River out to 60 NM.

* WHEN...Through 10 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
757 
WHUS72 KTAE 221453
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
953 AM EST Sat Feb 22 2020

GMZ730-750-752-755-765-770-772-775-221600-
/O.EXP.KTAE.SC.Y.0013.000000T0000Z-200222T1500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
953 AM EST Sat Feb 22 2020 /853 AM CST Sat Feb 22 2020/

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST /9 AM CST/ THIS
MORNING...

Winds over the waters have subsided below advisory levels. Small
craft will need to continue to exercise caution for the remainder
of the day, however, until winds and seas further subside later
today.

$$

TJ

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 3:30 AM EST, 4 minutes earlier.

Area forecast discussion, Feb 20, 3:30 AM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
330 AM EST Thu Feb 20 2020

.NEAR TERM [Through Tonight]...

Northerly flow will prevail over much of the region through the day
with increasing rain chances as an upper level disturbance moves
over the region. At this surface, a warm front currently offshore
will lift north through the day as a weak area of low pressure
develops over the northern Gulf in response to the upper level
disturbance. As this happens winds will becoming southeasterly over
the Big Bend briefly later this morning before northerly flow
returns behind the cold front in the afternoon. To the north and
west of this surface low, and associated warm front, expect
widespread showers to develop this morning through the early
afternoon. These showers will then quickly progress south by the
afternoon and evening as the surface low moves east of the region
and the cold front pushes through the region. Much of the
precipitation will be along and behind the cold front today with
GA/AL counties seeing rain develop in the later morning hours and
our Florida counties not seeing rain until the afternoon period.

.SHORT TERM [Friday Through Saturday Night]...

By Friday morning, deep layer subsidence will be overspreading the
region as the upper-level shortwave moves off the Mid-Atlantic
coast. The cold front will have cleared the southeast Big Bend and
northwesterly flow will advect dry air into the region, scouring
out any remaining cloud cover. Anomalously cool lower-tropospheric
temperatures associated with the trough will prevent high
temperatures from climbing out of the middle 50s region-wide, with
low 50s more likely in GA and AL. Overnight, the calm center of
the surface ridge will draw near and combine with clear skies
resulting in temperatures dropping into the upper 20s to around 30
degrees. In addition to the freezing temperatures, frost will also
be possible. Saturday and Saturday night will feature temperatures
around 5 or so degrees warmer than Friday as ridging starts to
build in aloft and dewpoints begin to creep up as easterly flow
starts to take hold at the surface.

.LONG TERM [Sunday Through Thursday]...

Sunday will be sunny and mild as ridging dominates the Southeast.
However, a more progressive pattern will result in a transition
back to a wet regime by Monday. The good news is that we're not
looking for an extended period of dreary weather, with another
cold front drying things back out by Tuesday night or Wednesday
through the end of the week.

&&

.AVIATION...
[Through 06Z Friday]

MVFR/IFR prevail across a majority of the region at this hour but
conditions will continue to deteriorate overnight as more widespread
IFR cigs move in from the east and south overnight. By daybreak,
most terminals should be at IFR cigs with rain beginning to
overspread the region. Additional restrictions to LIFR are possible
through the day, but majority of terminals will remain IFR. Winds
turn northerly through the day with low cigs expected to persist
through early Thursday night while rain moves out.

&&

.MARINE...

Advisory conditions are expected to overspread the northeast Gulf
in the wake of a cold front beginning tonight. Poor marine
conditions will continue through Saturday, becoming more favorable
through Sunday. An increase in winds and seas is expected again
early next week ahead of another frontal system.

&&

.FIRE WEATHER...

Humid conditions along with increasing rain chances through the day
will keep fire concerns low this afternoon. A cold front moves
through later tonight and will bring increased winds and drier
conditions for Friday.

&&

.HYDROLOGY...

Moderate to heavy rainfall is likely late this afternoon through
the night with a frontal passage. The highest rainfall amounts
(about 1 to 2 inches) are expected on the northern fringe or our
forecast area. Another round of rain will be possible Monday into
Tuesday. 7 day rainfall amounts show a little over 2 inches for
parts of SE AL and SW GA with less than an inch farther south.
This could push a few rivers into Minor flood stage by next week
(especially along the Flint). The Apalachicola remains in minor
flood and looks to remain there for the foreseeable future.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   67  40  55  29  59 /  80  90   0   0   0
Panama City   66  43  56  34  59 /  90  80   0   0   0
Dothan        59  38  52  29  56 / 100  60   0   0   0
Albany        57  38  51  29  56 / 100  80   0   0   0
Valdosta      64  38  52  28  58 / 100  90   0   0   0
Cross City    77  41  57  30  62 /  30  40   0   0   0
Apalachicola  69  43  55  34  58 /  40  70   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 1 AM Friday to 10 AM EST Saturday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM.

     Small Craft Advisory from 6 PM this evening to 9 AM CST Saturday
     for Coastal waters from Mexico Beach to Apalachicola FL out
     20 NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Apalachicola to Mexico
     Beach FL from 20 to 60 NM-Waters from Mexico Beach to
     Okaloosa Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...Dobbs
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Dobbs
MARINE...Harrigan
FIRE WEATHER...Dobbs
HYDROLOGY...Harrigan

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 4:48 PM ESTSpecial Marine WarningTAE87 min

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.